Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Small child, popping sound in ears, ear infection, bleeding from ears. Taking amoxicillin. Cure for symptoms?

My baby recently started amoxicillin for an ear infection , we are on day 5 of it and she has been have a ton of pooping going on the last 2.5 days and tonight it has started going really green and small amounts of blood . One is it from the meds? IS there anything I can do to help her through this? Should I stop giving her the meds?
Asked On : Tue, 12 Feb 2013
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response

Amoxycillin or any antibiotic can cause loose stools because they disturb the normal beneficial gut flora.

Antibiotic induced diarrhea may present with simple loose stools or may present with more serious forms of colitis.

Since you say small amounts of blood are seen, I would suggest that you have her seen by your Pediatrician.
Already 5 days of Amoxycillin are over- so you can well stop Amoxycillin.

Give her plenty of yoghurt- this has probiotics naturally- will help in restoration of the beneficial gut flora.
She might need probiotics like Econorm/ bifilac.

How ever there are chances that there is a gut infection which is responsible for her dysentery. She might need a stool examination to arrive at a conclusion.

So please do see your Pediatrician and get further treatment accordingly.
Hope my answer helps you.
Wish your baby a speedy recovery.
Answered: Tue, 12 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Pediatrician Dr. Sudha Shree Venkataraman's  Response

Its me again.
In your query, headline says popping sound in ears and bleeding, but in description, you have mentioned pooping.

Hope it was excessive pooping with blood in it.
If you have any doubts, please feel free to ask me.
Dr. Sudha Shree.
Answered: Tue, 12 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor